Cortisone Injections

By jcschrum Latest Activity May 31, 2011 at 3:47 pm Views 2,292 Replies 11 Likes 3

jcschrum

Has anyone had problems receiving cortisone injections? My adrenal glands shut down once from getting too many within one year. I'm always in pain and have arthritis in my hips, neck and back. Maybe other joints too that I don't know about yet. I'm always getting bouts of bursitis and tendonitis too. I use to get cortisone injections and epidural injections to help with the pain. I started to get a hump on my upper back just below my neck. My dr. thought I might have cushing's syndrome where the body produces too much cortisol, but when tested, I was actually not producing enough cortisol. He sent me to and endocrinologist and she tested me and said it was from the injections and not to get anymore. So I can't even get the injections anymore to help with the pain. I've been on all kinds of meds and been to physical therapy and nothing seems to help. I don't know what to do cause I'm in pain everyday and it gets to be exhausting and depressing. I can't even get a good night's sleep. Does anyone have any suggestions or experienced the same problems with the injections? Love to hear your thoughts and feelings on the matter and what has helped you.

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (11 replies)

Add your reply Reply Down
  • Auburn Bill
    Auburn Bill August 5, 2011 at 3:33 pm   

    Had these shots for my knees to help releive te pain. When they wore off 3 weeks later I just madeit back from the bathroom to bed before fallin into the bed! Bad stuff! Grandpa Bill

  • jcschrum
    jcschrum August 6, 2011 at 11:45 am   

    Sometimes they help people and sometimes not. For me they did not work out. Thanks for your response and sharing your experience.

  • jcschrum
    jcschrum July 16, 2011 at 8:41 am   

    Thanks everyone for sharing your experiences and suggestions. Since then, I was put on tramadol for pain, ambien for sleep and cymbalta for pain. They seem to be helping but have some side effects. I do have lidoderm patches that I use from time to time. I usually pick the spots that are worse and apply them there. They help temporary but don't always stick well, depending on where I put them. I ended up having a contisone injection in my shoulder. I had physical therapy and it didn't help. I still continue to have pain even with the injection. I was hoping one shot wouldn't hurt. When I was having problems with them I had about 6 to 7 in one year. They were spread out, though. I due to have nerve block injections in my neck. They don't have cortisone. If they help then they are going to do ablation treatments on my neck. I don't know what will happen with my shoulder. My lower back hurts worse too. I guess nothing will take the pain away completely, but at least I got some relief from the new meds. My new dr. also had me get xrays of my knees and hands. He also had me get blood work. I won't know my results until next month. Thanks again for your replies and take care!

  • Auburn Bill
    Auburn Bill August 5, 2011 at 3:31 pm   
    Edited August 5, 2011 at 3:31 pm by Auburn Bill

    Becareful of Tramadol for killng pain - it will cause blurriness of your vision! I was taking this for pain from the neuropathy of hands. Foinally took myself off the Tramadol and onto aleve. Much better now! Grandpa Bill

  • jcschrum
    jcschrum August 6, 2011 at 11:47 am   

    I will keep a look out for blurry vision. Unfortunately, my dry eyes from sjogren's causes blurry vision too!

  • Lizziebell60
    Lizziebell60 July 15, 2011 at 1:32 am   

    I have not had any trouble with them but take note, you can only have so many in a time frame if you exceed this you can have several problems, such as Headaches, Adrenal glands, also can have a reverse affect.

  • 1cookie :)
    1cookie :) July 14, 2011 at 8:20 pm   

    I've had no problems with the injections in my neck and shoulders..depending on the skill in delivery some have helped more then others. I did get bad headaches with the second of three injections in the neck though…

  • morningsunshine
    morningsunshine July 14, 2011 at 8:16 pm   

    No problems with cortizone when I use to get the, For pain ask your physician about Synvisc, It helped me alot… prior to my replacements. I also use lidocaine patches. They work some… I take predisone as a last resort. It does a number on my nervous system!

  • renih
    renih July 14, 2011 at 6:25 pm   

    i have had injections and they never have given me much relief. i do like to take predisone it helps me but it cant be taken much either. i use a fentenyl patch and lidodrem patches to help my pain maybe u could sk ur doc about this kinda stuff?

  • Peg60
    Peg60 July 14, 2011 at 6:08 pm   

    I've had three cotizone injections so far this year, haven't had that kind of trouble as of yet. Hopefully knock on wood that it doesn't effect me like that. Plus three injections in my hips and shoulder for bursitis. I don't know whats in those. My first injection last year was in my L. Hip that worked great, it's been over a year now and it's just starting to act up again. But I've had two shots in my R. Hip so far this year and they haven't wored at all. I don't know whats going on. When I told my PM Dr. this he went back and looked at the x-ray of it and said I got it in the right spot. But I'm still having loads of problems with it. When I get a bad flare up I can't walk at all. I just got my R. knee injected a week ago by an Orthro Dr. it took the buring away but I still have pain and swelling in there and around the whole knee. I have to call him on the 20th of July and tell him whats going on. I'll never get an epidural again, I got one in 2003, I couldn't sit, walk, or lay down for three months. I have arthritis from L-3 through S- 4, and parts of the Thorasic. I can't remember where, my mind is going on me. I have to write things down or I forget. Take care.

  • MWmelbourne
    MWmelbourne July 14, 2011 at 10:16 am   
    Edited July 14, 2011 at 10:17 am by MWmelbourne

    well cortisone is a "wonder" drug .. I started getting shots every 4 weeks and pills orally for 7 years straight when I was a kid (back before they thought kids got arthritis..) I was finally dx: in 1969 w/ JRA @ Johns Hopkins but, sadly it turns out that those injections probably did more damage than the disease!

    We all should be VERY CAREFUL with tracking the number of injections we get.. from Depo-Medrol to epidurals or any of those.. yea they help us feel better in the short term, but we should not have more than 4 shots in one year, but I guess you know that now.

    I love my surgeons and my rheumatologist, but you have to be smart about your own care. Have you tried accupuncture ? I use topical lidoderm patches and ice/heat, and infarred massage therapy. That seems to help quell the legs and pain at night and make it manageable without so many pills.. I also drink a little tonic water with quinine at night.

    As for shots, I save mine for when I have to travel long distance.. so I can get out of a car/train/plane when I get there.

    Hope u feel better.

Hide the Social Toolbar Show the Social Toolbar